Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suffering from depression, mood swings. Advised to take welbutrin. History of alcoholism, abusive name calling. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
My husband goes through long periods of rage and depression .He has gotten us into some financial difficulties but likes to blame me for it.He get so angry that he gets up in my face and screams that he hates me, isolates himself in a guest room and is totally out of control , but to others he seems very normal. He goes through long periods of mood swings and refuses to have any serious talks about the problems.Lately he has told me that his doctor is giving him welbutirin, but when I ask if he is taking it he tells me that it is none of my business.His rage outburst and abusive language is getting worse .I feel that everything is falling apart and he refuses to try and fix it.Could you please tell me what to do.
He was in Vietnam 40 + years ago and was exposed to chemicals from spraying.His family also has a history of depression.They are all very moody and always look for problems.There is also a history of alcholisme on both sides of the family.Abusive namecalling , avoiding confrontations

Posted Fri, 12 Jul 2013 in Mental Health
Answered by Dr. Nehal Shah 17 minutes later
Thanks for using healthcare magic.

I have gone through your available history.

It seems that your husband is having severe depression with psychotic features but paranoid schizophrenia or alcohol induced psychotic disorder and personality disorders have to be ruled out.

Very rarely, it may be possible to have aggression as a side effect of bupropion.

You should take him to psychiatrist for detailed evaluation and management.

Treatment will be directed as per the diagnosis.

He may get benefit by counselling or psychotherapy. Couple therapy may be needed in some case.

I hope I have addressed your concern.

Feel free to revert to me in case if you have further query.

If you do not have any query, please close the discussion and rate the answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor